MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221278
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd bbl¿ sabouraud dextrose agar (deep fill) a plate was found without a label.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material (b)(4), media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 3178157 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.The products are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 3178157 for this defect.There were no retention samples available for investigation of this complaint.No photos, returns or retains were available for this investigation.This complaint cannot be confirmed.No photos or returns were presented.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for these defects.
 
Event or Problem Description

Brand Name
BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL)
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18243448
Report Number1119779-2023-01294
Device Sequence Number12423208
Product Code JSI
UDI-Device Identifier30382902212783
UDI-Public(01)30382902212783
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number221278
Device Lot Number3178157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown